Alert archive / Indiana / Freeze Watches in 2012
Freeze Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze watch at Apr 4, 2012, 3:48 PM EDT for 20 counties in Indiana. It took effect at Apr 6, 2012, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 3:48 PM EDT (19:48 UTC)
- In effect from
- Apr 6, 2012, 4:00 AM EDT
- Expired
- Apr 5, 2012, 3:33 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 42 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
789 WWUS73 KIND 041948 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 348 PM EDT WED APR 4 2012 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... .AN UPPER LOW PULLING AWAY TO THE SOUTHEAST WILL BRING COLD TEMPERATURES SPILLING DOWN FROM THE NORTH ON THURSDAY NIGHT. THIS COULD RESULT IN LOW TEMPERATURES AT OR BELOW FREEZING ACROSS MUCH OF CENTRAL INDIANA. INZ021-028>031-035>046-048-049-057-050400- /O.NEW.KIND.FZ.A.0002.120406T0800Z-120406T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-HANCOCK-HENRY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 348 PM EDT WED APR 4 2012 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TIMING: AFTER MIDNIGHT THURSDAY NIGHT INTO FRIDAY MORNING * TEMPERATURES: 30 TO 32 DEGREES * IMPACTS: NEWLY BUDDING PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE WITH FREEZING AND SUB-FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
888 WWUS73 KIND 050226 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1026 PM EDT WED APR 4 2012 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... .AN UPPER LOW PULLING AWAY TO THE SOUTHEAST WILL BRING COLD TEMPERATURES SPILLING DOWN FROM THE NORTH ON THURSDAY NIGHT. THIS COULD RESULT IN LOW TEMPERATURES AT OR BELOW FREEZING ACROSS MUCH OF CENTRAL INDIANA. INZ021-028>031-035>046-048-049-057-051030- /O.CON.KIND.FZ.A.0002.120406T0800Z-120406T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-HANCOCK-HENRY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 1026 PM EDT WED APR 4 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * TIMING: AFTER MIDNIGHT THURSDAY NIGHT INTO FRIDAY MORNING * TEMPERATURES: 30 TO 32 DEGREES * IMPACTS: NEWLY BUDDING PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE WITH FREEZING AND SUB-FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JH
272 WWUS73 KIND 050716 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 AM EDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM EARLY FRIDAY MORNING... .AN UPPER LOW PULLING AWAY TO THE SOUTHEAST WILL BRING COLD TEMPERATURES SPILLING DOWN FROM THE NORTH TONIGHT THROUGH EARLY FRIDAY. THIS WILL RESULT IN LOW TEMPERATURES AT OR BELOW FREEZING ACROSS MUCH OF CENTRAL INDIANA. INZ021-028>031-035>046-048-049-057-051530- /O.UPG.KIND.FZ.A.0002.120406T0800Z-120406T1300Z/ /O.NEW.KIND.FR.Y.0002.120406T0800Z-120406T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-HANCOCK-HENRY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 316 AM EDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: 31 TO 33 DEGREES. * WINDS: 10 TO 15 MPH. * IMPACTS: NEWLY BUDDING PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE WITH FREEZING AND SUB-FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMF
386 WWUS73 KIND 050734 CCA NPWIND URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 AM EDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM EARLY FRIDAY MORNING... .AN UPPER LOW PULLING AWAY TO THE SOUTHEAST WILL BRING COLD TEMPERATURES SPILLING DOWN FROM THE NORTH TONIGHT THROUGH EARLY FRIDAY. THIS WILL RESULT IN LOW TEMPERATURES AT OR BELOW FREEZING ACROSS MUCH OF CENTRAL INDIANA. INZ021-028>031-035>046-048-049-057-051600- /O.UPG.KIND.FZ.A.0002.120406T0800Z-120406T1300Z/ /O.COR.KIND.FR.Y.0002.120406T0800Z-120406T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-HANCOCK-HENRY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 333 AM EDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: 31 TO 33 DEGREES. * WINDS: 10 TO 15 MPH. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMF
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze watch went out at Apr 4, 3:42 PM EDT, 6 minutes earlier.
Area forecast discussion, Apr 4, 3:42 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 PM EDT WED APR 4 2012 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM...AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... A FRONT STALLED SOUTH OF THE AREA WILL KEEP CHANCES FOR RAIN AND ISOLATED THUNDER ACROSS THE SOUTHWEST TONIGHT. AN UPPER LOW PRESSURE SYSTEM SLIDING EAST ACROSS THE PLAINS AND THEN DIVING THROUGH THE SOUTHEASTERN US WILL CAUSE TEMPERATURES TO FALL ACROSS THE AREA TO MORE SEASONAL LEVELS AND BRING POTENTIAL FOR LOW TEMPERATURES NEAR OR BELOW FREEZING IN THE SHORT TERM. A COUPLE OF WEAK SYSTEMS MOVING THROUGH WILL BRING LOW CHANCES FOR PRECIPITATION SATURDAY NIGHT AND AGAIN ON MONDAY. && .NEAR TERM /TONIGHT/... A SHORT WAVE WILL MOVE THROUGH THE FLOW TONIGHT AND BRING PRECIPITATION CHANCES IN FROM THE SOUTHWEST TONIGHT. WITH THE SURFACE HIGH TO THE NORTH AND THE UPPER LOW TO THE SOUTH THERE WILL BE A PRETTY TIGHT GRADIENT FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA IN TERMS OF BOTH POPS AND LOW TEMPERATURES. A MODEL CONSENSUS CAPTURED THIS WELL AND WAS A GOOD COMPROMISE FOR PLACING POPS. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... FORECAST FOCUS IS ON LOW TEMPERATURES AND POTENTIAL FOR FROST/FREEZE ISSUES. MODELS ARE IN DECENT AGREEMENT AND WILL GENERALLY USE A CONSENSUS APPROACH. A BIT OF FORCING FROM THE UPPER LOW COULD BE CLOSE ENOUGH TO THE SOUTHERN COUNTIES TO KEEP SOME PRECIPITATION GOING INTO THE MORNING ON THURSDAY. BY AFTERNOON THE UPPER LOW DIPS FURTHER SOUTH AWAY FROM THE AREA AND SURFACE HIGH BUILDS IN MORE FROM THE NORTH WHICH SHOULD DRY OUT THE WEATHER AND CLEAR CLOUDS FROM NORTH TO SOUTH. MODELS HAVE BEEN TRENDING A LITTLE COOLER WITH HIGHS FOR THURSDAY SO FOLLOWED THIS TREND WITH SOME COLD ADVECTION DURING THE DAY. ON THURSDAY NIGHT HIGH PRESSURE IS STILL CENTERED TO THE NORTH WITH A LOW DEPARTING THE SOUTHEASTERN US AND THIS WILL LEAVE A GRADIENT ACROSS THE AREA. MODELS AND GUIDANCE HAVE TRENDED COOLER WITH THESE TEMPERATURES AS WELL AND NOW LOOKS LIKE MUCH OF THE CENTRAL AND NORTHERN COUNTIES COULD FALL TO FREEZING OR BELOW. MET GUIDANCE GOES EVEN COOLER. WITH THE AFOREMENTIONED GRADIENT HOWEVER THINK WINDS WILL REMAIN IN THE 5 TO 10 KT RANGE...AND THIS SHOULD BE ENOUGH OF A WIND TO KEEP THOSE UPPER 20 TEMPERATURES FROM OCCURRING AS WELL AS KEEP FROST FROM FORMING. WITH LOW TEMPERATURES REACHING OR FALLING BELOW FREEZING THOUGH WILL GO AHEAD WITH A FREEZE WATCH AT THIS TIME FOR LATE THURSDAY NIGHT/FRIDAY MORNING. DURING THE DAY FRIDAY SHOULD SEE AMPLE SUNSHINE WITH HIGH PRESSURE ALMOST DIRECTLY OVERHEAD. FRIDAY NIGHT WITH HIGH PRESSURE CENTER VERY CLOSE EXPECT WINDS TO DROP OFF TO LESS THAN 5 KTS. IDEAL RADIATIONAL COOLING CONDITIONS COULD BE IN PLACE WITH THE LACK OF WINDS AND CLEAR SKIES AND THUS WENT COOLER THAN PREVIOUS FORECAST. WITH TEMPERATURES AT OR ABOVE FREEZING BUT ONLY UP TO THE MID 30S AND LIGHT WINDS INCLUDED PATCHY FROST ACROSS THE ENTIRE AREA FOR LATE FRIDAY NIGHT/EARLY SATURDAY MORNING. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... BOTH GFS AND ECMWF ARE TRENDING TOWARDS DEEPENING OF A COLD VORTEX OVER SWRN QUEBEC/ERN GREAT LAKES AND NEW ENGLAND REGION DURING THE PERIOD. THIS TREND WILL RESULT IN MUCH COOLER TEMPERATURES AND PERIODS OF SHOWERS FOR THE AREA. THE LAST HALF OF THE PERIOD WILL RESULT IN NLY FLOW FROM THE UPPER LATITUDES INTO OHIO VALLEY REGION AS SURFACE RIDGE EXTENDS THROUGH CENTRAL CANADA INTO THE PLAINS. THUS...AS THE INITIAL COLD FRONT WILL MOVE THROUGH SUNDAY WITH SHOWERS AND THUNDERSTORMS...COLDER SHOWERS AND TEMPERATURES WILL BE AROUND EARLY IN THE WEEK WITH BELOW NORMAL TEMPERATURES TOWARD THE END OF THE PERIOD. && .AVIATION /DISCUSSION FOR 1800Z ISSUANCE/... RADAR INDICATES LIGHT SHOWERS ACROSS CENTRAL IL EWD INTO CENTRAL INDIANA AND DOWN THRU SRN PARTS OF INDIANA. QUASI STATIONARY FRONTAL BOUNDARY IS ACROSS SRN INDIANA WHERE THERE IS SLY FLOW SOUTH OF THE BOUNDARY THAT IS TRACKING NWD OVER THE FRONT PRODUCING THE SHOWER ACTIVITY. MAY HAVE TO REFLECT IN THE TAFS THAT THIS ACTIVITY IS MORE WIDESPREAD RESULTING IN OCCASIONAL MVFR CONDITIONS AND THAT THERE IS ALSO SOME ISOLATED THUNDER NOW SW OF KIND. LOOKS LIKE PRECIPITATION WILL LINGER THRU EARLY THIS EVENING BEFORE HIGH PRESSURE FROM THE NORTH BUILDS SOUTHWARD FORCING THE FRONT AND SHOWERS AWAY FROM AREA. LOOK FOR VFR CONDITIONS OVERNIGHT FOR MOST STATIONS TONIGHT THRU THURSDAY MORNING. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....MCCARTHY AVIATION...MCCARTHY
Hazardous weather outlook, Apr 4, 4:08 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 AM EDT WED APR 4 2012 INZ021-028>031-035>049-051>057-060>065-067>072-050815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 408 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH EARLY TODAY. THUNDERSTORMS WILL BE MAINLY FOCUSED SOUTH OF I-70. HAZARDS: HEAVY RAIN...SMALL HAIL...STRONG GUSTY WINDS AND LIGHTNING. TIMING: THROUGH THIS AFTERNOON. DISCUSSION: A FRONTAL SYSTEM IS EXPECTED TO SETTLE SOUTH ACROSS THE AREA EARLY TODAY...EVENTUALLY PUSHING SOUTH OF THE OHIO RIVER BY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT INTO EARLY SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME HOWEVER ANY THUNDERSTORM CAN CONTAIN DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. DISCUSSION: A FRONTAL BOUNDARY WILL DROP FARTHER SOUTH AS AN AREA OF LOW PRESSURE MOVES THROUGH THE TENNESSEE VALLEY. IN THE WAKE OF THIS LOW...HIGH PRESSURE IS EXPECTED TO MOVE INTO THE AREA THROUGH THE END OF THE WEEK. ANOTHER FRONTAL SYSTEM WILL APPROACH THE AREA FROM THE WEST LATE OVER THE UPCOMING WEEKEND...WITH HIGH PRESSURE MOVING BACK IN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE STILL ENCOURAGED TO CALL IN WITH ANY THUNDERSTORM RELATED OR HEAVY RAIN REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.